Lightning, Ocean
- When
- September 15, 7:48 AM EST
- Where
- Ocean County, Pinewald
- Reported by
- NEWSPAPER
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Lightning struck and damaged a roof top air conditioning unit at Central Regional High School in Berkeley Township.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Lightning struck and damaged a roof top air conditioning unit at Central Regional High School in Berkeley Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 15, 2:30 AM EST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT FRI SEP 15 2006
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
A DIFFICULT FORECAST TRYING TO DETERMINE THE INTENSITY AND AREAL
COVERAGE AND TIMING OF TODAYS RAIN. THE LATEST RADAR IMAGERY SHOWS
GENERALLY ISOLATED TO SCATTERED SHOWERS OVER PORTIONS OF THE REGION.
THE OVERALL EVOLUTION OF THE WX PATTERN IS SIMILAR TO YESTERDAY,
WITH AN UPPER LEVEL LOW SLOWLY MOVING SOUTHEAST TO A POSITION OFF
THE DELMARVA BY SATURDAY MORNING. THERE IS NOT A LOT OF UPPER
DYNAMICS WITH THIS SYSTEM, BUT WITH AN UPPER TROF MOVING THROUGH THE
REGION, THERE WILL BE ENOUGH INSTABILITY AND OVERRUNNING TO BRING AT
LEAST SOME PERIODS OF RAIN THROUGH TONIGHT AND LINGERING INTO
SATURDAY. WILL KEEP MENTION OF THUNDER IN THE DELMARVA DUE TO THE
PROXIMITY OF THE UPPER LOW.
THE GFS SOLUTION IS PREFERRED AGAIN. IT IS IN BETTER AGREEMENT WITH
THE OTHER MODELS. THE NAM APPEARS TO BE TOO STRONG, EVEN THOUGH IT
IS RELATIVELY CLOSE TO THE OTHER MODELS WITH RESPECT TO POSITION OF
THE UPPER LOW. LARGER DIFS OCCUR WITH THE NAMS POSITION OF THE SFC
LOW. THE GFS DOES APPEAR TO HAVE SOME FEEDBACK PROBS AND SEEMS TOO
HIGH WITH ITS QPF, ESPECIALLY IN THE ABSENCE OF ANY SIGNIFICANT
UPPER SUPPORT. ONCE AGAIN, QPF AMOUNTS WILL VARY BASED ON THE
LOCATION AND AREAL COVERAGE OF ANY PRECIP AND IF IT BECOMES STRONGER
IN INTENSITY IN ANY LOCATION. TRYING TO DETERMINE WHICH MECHANISM
WILL BE THE MAIN PRECIP FOCUS AND WHERE THESE FEATURES WILL SET UP
AND MOVE IS EXTREMELY DIFFICULT AT BEST, WITH A LACK OF ANY STRONG
MODEL SIGNALS. QPF AMOUNTS AROUND AN INCH...WITH LOCALLY HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE. AGAIN THIS SHOULD OVER A 12 TO 24
HOUR PERIOD, SO NO WIDESPREAD HYDROLOGY PROBLEMS ARE ANTICIPATED.
THE FCST WILL CONTINUE TO BE OPTIMISTIC FOR SATURDAY. WILL KEEP
SOME CHC POPS THROUGH DAYBREAK, THEN SLIGHT CHANCES INTO THE MORNING
HOURS WITH SOME LINGERING LOW POPS IN THE EASTERN AREAS LATER IN THE
DAY. IF THE LOW DEPARTS FASTER, THESE POPS COULD BE LOWER. IF IT
HANGS AROUND LONGER THEN POPS MAY NEED TO BE RAISED. CLOUDS WILL BE
SLOW TO BREAK AS WELL, BUT EXPECT SOME SUN BY SATURDAY AFTERNOON.
TEMPS WILL BE HELD DOWN TODAY DUE TO THE CLOUDS AND PRECIP. TEMPS
TOMORROW ARE VERY DEPENDENT ON HOW MUCH SUN WE SEE IN THE
AFTERNOON. OVERALL, MOS TEMPS LOOK REASONABLE AND WERE GENERALLY
ACCEPTED WITH A FEW MINOR ADJUSTMENTS.
SUNDAY IS CLEARLY THE BETTER OF THE TWO WEEKEND DAYS AS HIGH
PRESSURE BUILDS IN. EXPECT ABUNDANT SUNSHINE WITH WARMING TEMPS
INTO THE 80S ACROSS MANY AREAS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BE IN PLACE OVER THE REGION AT THE START OF THE
PERIOD. WARM TEMPS AND SOUTHWESTERLY FLOW WILL PREVAIL IN ADVANCE
OF A COLD FRONT. THIS FRONT IS FCST TO MOVE ACROSS THE REGION FROM
THE WEST ON TUESDAY, BRINGING ANOTHER CHANCE OF RAIN, WHICH MAY
LINGER INTO EARLY WEDNESDAY. THERE IS STILL SOME UNCERTAINTY WITH
THE TIMING OF THE FRONT WHICH HAS BEEN SLOWED DOWN AND SPED UP OVER
THE LAST FEW DAYS. THEREFORE, WILL NOT MAKE ANY MAJOR CHANGES TO THE
CURRENT FORECAST. HIGH PRESSURE WILL THEN BUILD INTO THE AREA, WITH
BELOW NORMAL TEMPERATURES BEHIND THE FRONT FOR THE END OF THE WEEK.
&&
.AVIATION...
IFR CONDITIONS COVER THE REGION WITH LIGHT RAIN AND DRIZZLE. CIGS
WERE GENERALLY 3-8 HUNDRED FT ALTHOUGH SOME LOCATIONS HAD IMPROVED
BRIEFLY TO 15 HND. SOME EMBEDDED SHOWERS WERE DEVELOPING OVER SRN
NJ, AND THEY SHOULD HEAD OFF TO THE NE THIS MORNING. ALTHOUGH SKIES
HAVE CLEARED IN SOME AREAS WEST OF CHESAPEAKE BAY, WE DO NOT EXPECT
THAT TREND TO EXPAND TO THE NE. ALTHOUGH CIGS SHOULD INCREASE TO 1-2
THSD FT LATER THIS MRNG, THERE WILL BE REDEVELOPING SHOWERS WITH
LOCALLY LOWER CIGS IN THE SHOWERS. THE VSBYS SHOULD IMPROVE TO 5 MI
OR MORE TODAY BUT ANY SHOWERS THAT FORM COULD LOWER VSBY LOCALLY TO
2 MI. ISOLATED TSTMS CANNOT BE RULED OUT THIS AFTN
ACY/MIV/PHL/PNE/ILG TAF SITES, BUT THE ODDS OF BEING OVER ANY
AIRPORT ARE TOO LOW TO INCLUDE IN ANY OF THE TAF FORECASTS.
AFTER SUNSET, THE CIGS SHOULD AGAIN DROP BELOW 1 THSD FT WITH VSBY
3-5 MI SOME AREAS WILL DROP BACK TO 1-3 MI IN PATCHY FOG EARLY SAT
MRNG.
&&
.MARINE...
I HAVE PUSHED THE SCA HEADLINE BACK A PERIOD TO TONIGHT. SEAS HAVE
COME DOWN AND LOOK LIKE THEY WILL STAY BELOW 5 FT TODAY. TONIGHT, NE
FLOW INCREASES AS DOES THE FETCH AS THE OFFSHORE LOW GETS CLOSER.
THIS SHOULD REINCREASE THE SEAS TO 5 FT LATE AND THEN THE NE FLOW
KEEPS SEAS UP THROUGH SATURDAY. ON SUNDAY, THE FLOW BECOMES WEAKER
AND MORE NW SO SEAS SHOULD COME DOWN. GENERALLY FOLLOWED THE WAVE
WATCH FORECAST FOR THE COASTAL WATERS AS THEY HAVE BEEN PRETTY GOOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM MIDNIGHT SATURDAY
UNTIL 1 AM SUNDAY.
&&
SHORT TERM/LONG TERM...NIERENBERG
AVIATION/MARINE...STAUBERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 AM EDT FRI SEP 15 2006 ANZ430-431-DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012- 013-015>023-027-PAZ054-055-060>062-067>071-160915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 426 AM EDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ450>455-DEZ004-NJZ014-024>026-160915- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 426 AM EDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY AND DELAWARE COASTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Philadelphia radar (KDIX), 16 km away, was scanning. The volume nearest the first event began at 12:48 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534987.